Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2011, 2:15 PM EDT for 4 counties in Michigan. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 8, 2011, 2:50 PM EDT
- In force
- 35 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 55.0 mph
Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 23 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:30 PM EDT | HAIL 0.25 | Gaylord, MI | |
| Jun 8, 2:32 PM EDT | HAIL 1 | 2 Sse Gaylord, MI | |
| Jun 8, 2:33 PM EDT | HAIL 0.75 | 2 Se Gaylord, MI | |
| Jun 8, 2:38 PM EDT | HAIL 1 | 4 W Gaylord, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 119 min |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS53 KAPX 081815
SVRAPX
MIC009-029-031-137-081915-
/O.NEW.KAPX.SV.W.0057.110608T1815Z-110608T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
215 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHEASTERN CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN CHEBOYGAN COUNTY IN NORTHERN LOWER MICHIGAN...
OTSEGO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 315 PM EDT
* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EAST JORDAN TO KEWADIN...AND
MOVING EAST AT 55 MPH. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING GOLF BALL SIZE HAIL NEAR KEWADIN.
* LOCATIONS IMPACTED INCLUDE...
GAYLORD...BOYNE FALLS...WALLOON LAKE...WARNER TOWNSHIP...ELMIRA...
ALBA...VANDERBILT...WOLVERINE...PICKEREL LAKE...SPARR...EASTERN
CORWITH TOWNSHIP...JOHANNESBURG AND PIGEON RIVER STATE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4502 8536 4527 8498 4528 8430 4520 8432
4520 8437 4496 8438 4490 8541
TIME...MOT...LOC 1814Z 260DEG 57KT 4518 8490 4494 8516
WIND...HAIL 55MPH 1.00IN
$$
JK3 follow-up statements
607
WWUS34 KAPX 081825
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
225 PM EDT WED JUN 8 2011
MIC009-029-031-137-081915-
/O.CON.KAPX.SV.W.0057.000000T0000Z-110608T1915Z/
CHEBOYGAN MI-ANTRIM MI-OTSEGO MI-CHARLEVOIX MI-
225 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHARLEVOIX...OTSEGO...EASTERN ANTRIM AND SOUTHERN CHEBOYGAN COUNTIES
UNTIL 315 PM EDT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VANDERBILT TO ALBA...MOVING EAST
AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
GAYLORD...WOLVERINE...PICKEREL LAKE...SPARR...EASTERN CORWITH
TOWNSHIP...JOHANNESBURG AND PIGEON RIVER STATE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4492 8509 4499 8519 4527 8480 4528 8430
4520 8432 4520 8437 4496 8438
TIME...MOT...LOC 1825Z 260DEG 57KT 4521 8463 4497 8490
WIND...HAIL 60MPH 1.75IN
$$
JK354
WWUS34 KAPX 081838
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
238 PM EDT WED JUN 8 2011
MIC009-029-081847-
/O.CAN.KAPX.SV.W.0057.000000T0000Z-110608T1915Z/
ANTRIM MI-CHARLEVOIX MI-
238 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLEVOIX AND
EASTERN ANTRIM COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4494 8480 4502 8476 4519 8468 4527 8465
4528 8430 4520 8432 4520 8437 4496 8438
TIME...MOT...LOC 1837Z 271DEG 53KT 4525 8435 4496 8451
WIND...HAIL <50MPH <.50IN
$$
MIC031-137-081915-
/O.CON.KAPX.SV.W.0057.000000T0000Z-110608T1915Z/
CHEBOYGAN MI-OTSEGO MI-
238 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OTSEGO AND SOUTH CENTRAL CHEBOYGAN COUNTIES UNTIL 315 PM EDT...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF AFTON TO CHESTER
TOWNSHIP...MOVING EAST AT 60 MPH.
IN ADDITION...ONE INCH HAIL WAS REPORTED WITH THIS AREA OF STORMS BY
AN NWS EMPLOYEE IN GAYLORD AT 232 PM.
LOCATIONS IMPACTED INCLUDE...
JOHANNESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4494 8480 4502 8476 4519 8468 4527 8465
4528 8430 4520 8432 4520 8437 4496 8438
TIME...MOT...LOC 1837Z 271DEG 53KT 4525 8435 4496 8451
WIND...HAIL 60MPH 1.00IN
$$
JK801
WWUS34 KAPX 081850
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
250 PM EDT WED JUN 8 2011
MIC031-137-081900-
/O.CAN.KAPX.SV.W.0057.000000T0000Z-110608T1915Z/
CHEBOYGAN MI-OTSEGO MI-
250 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTSEGO AND SOUTH
CENTRAL CHEBOYGAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM.
LAT...LON 4494 8480 4502 8476 4519 8468 4527 8465
4528 8430 4520 8432 4520 8437 4496 8438
TIME...MOT...LOC 1850Z 271DEG 53KT 4524 8408 4495 8424
WIND...HAIL <50MPH <.50IN
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:39 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 8, 1:39 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
139 PM EDT WED JUN 8 2011
.SYNOPSIS.../ISSUED AT 332 AM/
ANOTHER HOT AND HUMID DAY IS AHEAD FOR NORTHERN MICHIGAN...BUT
RELIEF IS ON THE WAY. A COLD FRONT WILL DROP IN FROM THE NORTH LATE
TODAY THROUGH TONIGHT...KICKING OFF A ROUND OF THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE VERY MUCH POSSIBLE...ESPECIALLY THIS AFTERNOON AND
EVENING. MUCH COOLER WEATHER WILL ARRIVE FOR THURSDAY...ON THROUGH
THE WEEKEND. THERE WILL BE PERIODIC CHANCES FOR RAIN.
JZ
&&
.SHORT TERM.../ISSUED AT 1205 PM/...TODAY
SOME UPDATED THOUGHTS AT MIDDAY...ONE BAND OF CONVECTION REMAINS
BETWEEN THE M-32 AND M-68 CORRIDORS...WHILE ADDITIONAL CONVECTION
ALREADY DEVELOPING WELL EAST OF THE COLD FRONT OVER NORTHEAST
WISCONSIN AND HEADING TOWARD LAKE MICHIGAN. WILL PROBABLY NEED TO
MAKE FURTHER ADJUSTMENTS TO PRECIP TIMING AND TEMPERATURES ACROSS
FAR NORTHERN LOWER. ONE CONCERN WITH APPROACHING LINE OUT OF
WISCONSIN IS EAST-WEST ORIENTED CONVECTIVELY INDUCED BAROCLINIC
ZONE ALONG THE M-32 CORRIDOR. EARLIER THOUGHT THAT THIS WOULD
WEAKEN PRIOR TO ADDITIONAL CONVECTION ARRIVING LATER THIS
AFTERNOON...BUT NOW CONCERNED THAT LINE OF CONVECTION UPSTREAM MAY
INTERACT WITH THIS THERMAL BOUNDARY AND INCREASE THE THREAT FOR
QLCS-TYPE LOW LEVEL SPIN-UPS NORTH OF M-72 CLOSER TO BETTER NEAR
SURFACE INSTABILITY. OTHERWISE CONTINUE TO SEE LARGE HAIL IN SOME
OF THE BIGGER STORMS...AND THIS WILL CONTINUE TO BE AN ISSUE THIS
AFTERNOON.
JPB
&&
.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND
MAIN FORECAST ISSUES ROUNDING OUT THE WORK WEEK REVOLVE AROUND
CHANCES FOR CONVECTION TONIGHT...FOLLOWED BY JUST HOW COOL TEMPS
WILL END UP ON THURSDAY AND ANY ADDITIONAL PRECIP CHANCES INTO
FRIDAY. ABOVE-MENTIONED COLD FRONT WILL CROSS THE REGION FAIRLY
QUICKLY TONIGHT...MAINTAINING CHANCES FOR SEVERE CONVECTION AS IT
PASSES (SEE ABOVE FOR THE DETAILS)...THOUGH OVERALL THUNDER THREAT
SHOULD BE OUT OF THE PICTURE BY 09Z OR SO. ATTENTION WILL THEN SHIFT
TO INCOMING RATHER IMPRESSIVE PUSH OF LOW LEVEL COLD AIR IN THE
POST-FRONTAL ENVIRONMENT STRAIGHT OUT OF CENTRAL CANADA TOWARD
SUNRISE AND RIGHT ON THROUGH THURSDAY.
PER PATTERN RECOGNITION...PUNCH OF VERY CHILLY AIR SLICING IN
BENEATH LINGERING WARMTH ALOFT SHOULD SET THE STAGE FOR RAPID LOW
STRATUS DEVELOPMENT FROM NORTH TO SOUTH INTO THURSDAY...WITH DRIZZLE
POTENTIAL ALSO THERE...ESPECIALLY FROM THE STRAITS DOWN INTO THE
HIGHER TERRAIN WHERE UPSLOPE COMPONENT MAY COME INTO PLAY. THIS WILL
WREAK HAVOC WITH HIGH TEMPS ON THURSDAY...AS QUESTIONS REMAIN ABOUT
HOW LONG STRATUS WILL STICK AROUND AND/OR LIFT INTO A CU DECK.
SUSPECT NORTHERN AREAS WILL MIX OUT THROUGH THE AFTERNOON GIVEN
INFLUX OF QUITE DRY AIR ALOFT...THOUGH NORTHERN LOWER MAY END UP
STUCK IN THE MUCH FOR MUCH OF THE DAY. NAM12 2M TEMPS SHOW HIGHS
STRUGGLING THROUGH THE 50S ACROSS THE HIGH TERRAIN AND THIS MIGHT BE
ON THE RIGHT TRACK. WILL NUDGE GOING READINGS DOWN A FEW DEGREES...
BUT NOT AS COOL AS THE NAM WOULD SUGGEST (AT LEAST NOT YET) AS LATE
DAY SUN SHOULD HELP TACK A FEW DEGREES ONTO INITIALLY CHILLY
READINGS.
COOL NIGHT APPEARS IN THE WORKS THURSDAY NIGHT WITH SURFACE RIDGE
CENTER SETTLING THROUGH ONTARIO AND LIGHT WIND REGIME/DRY AIR IN
PLACE. MET/MAV READINGS INTO THE UPPER 30S FOR THE COLD SPOTS LOOK
LIKE A GOOD START PER UPSTREAM OBS WITHIN THIS AIR MASS RIGHT
NOW...WITH MAINLY 40S ELSEWHERE - DEFINITELY A REFRESHING CHANGE
OVER TONIGHT'S MUGGINESS. THEREAFTER...WILL BE FOCUSING ON NEXT
SHORTWAVE LIFTING THROUGH THE NORTHERN PLAINS ON FRIDAY. GUIDANCE
CONTINUES TO VARY SLIGHTLY ON TIMING/PLACEMENT OF THIS FEATURE...
WITH THE NAM/ECMWF THE MOST AGGRESSIVE ON ITS EASTWARD PLACEMENT ON
FRIDAY. SUBSEQUENTLY...THESE PIECES OF GUIDANCE DEVELOP A RATHER
HEALTHY RAIN SHIELD OVER THE AREA THROUGH THE AFTERNOON AS DEEP
LAYER WARM ADVECTION ASCENT STRENGTHENS...WHILE OTHER GUIDANCE HOLD
PRECIP CHANCES OFF UNTIL LATER FRIDAY NIGHT AND/OR SATURDAY. LITTLE
FEELING ONE WAY OR THE OTHER...THOUGH SREF MEAN MORE IN LINE WITH
NAM/ECMWF. WILL ADD IN INCREASING CHANCES FOR SHOWERS AFTER 18Z
FRIDAY...WITH HIGHS AGAIN DEPENDENT ON CLOUD COVER/PRECIP CHANCES
(I.E. COULD BE ANOTHER COOLISH DAY IF RAIN ARRIVES EARLY ENOUGH).
LAWRENCE
REST OF THE FORECAST...WEEKEND WILL STILL START OUT COOL...AND
PROBABLY WET. MODELS COMING INTO SOMEWHAT BETTER AGREEMENT THAT AN
AMPLIFYING UPPER TROF WILL TRANSIT THE NORTHERN LAKES SAT NIGHT. AN
ASSOCIATED SURFACE LOW WILL CROSS CENTRAL OR NORTHERN LOWER MI ON
SATURDAY. HAVE BUMPED UP POPS A BIT SATURDAY...INTRODUCED THUNDER TO
SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDED A CHANCE OF SHRA
TO NE LOWER MI SAT NIGHT. IN THE WAKE OF THIS SYSTEM...500MB RIDGING
WILL POKE UP INTO THE WESTERN LAKES BY MONDAY...AHEAD OF BROAD
TROFFING IN THE WEST. SO DRY WX LOOKS GOOD SUNDAY-MONDAY.
MAX TEMPS MAINLY IN THE 60S ON A RATHER CLOUDY SATURDAY...THOUGH IF
THE LOW GETS TUGGED A BIT NORTH...SOUTHERN REACHES COULD MAKE THE
70S. REINFORCING SHOT OF COOL AIR WILL ALSO KEEP SUNDAY IN THE 60S.
TEMPS WILL START TO RECOVER MONDAY...NEAR 70 TO THE LOW 70S.
JZ
&&
.MARINE.../ISSUED AT 332 AM/
TIGHTENING PRESSURE GRADIENT AND MIXING DOWN OF RATHER STRONG FLOW
ALOFT IN QUITE THE WARM AIR MASS WILL RESULT IN CONTINUATION AND/OR
DEVELOPMENT OF SMALL CRAFT CONDITIONS ACROSS A GOOD CHUNK OF THE
NEARSHORE WATERS TODAY. A COLD FRONT WILL QUICKLY DROP THROUGH THE
WATERS INTO THE LATE EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND
OF SHOWERS AND THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH.
COULD SEE SMALL CRAFT CONDITIONS PREVAIL THROUGH THE NIGHT...
ESPECIALLY ON LAKE MICHIGAN AS RAPID AIR MASS CHANGE MAINTAINS SOME
GUSTY CONDITIONS. WINDS WILL BECOME MORE EASTERLY LATER THURSDAY
INTO FRIDAY AS HIGH PRESSURE BUILDS THROUGH ONTARIO...WITH SPEEDS
MAINLY 15 KNOTS OR LESS.
LAWRENCE
&&
.AVIATION.../ISSUED AT 135 PM/...VALID FOR 18Z TAFS
THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS NORTHERN LOWER MICHIGAN
THROUGH THE EARLY EVENING HOURS...FOLLOWED BY A COLD FRONT AND
WIND SHIFT TO THE NORTH. THIS WILL ALSO BRING IN MVFR CEILINGS TO
ALL TERMINALS OVERNIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...NONE.
&&Hazardous weather outlook, Jun 8, 11:40 AM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1140 AM EDT WED JUN 8 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1140 AM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHERN MICHIGAN THROUGHOUT THE AFTERNOON AND EVENING. SOME OF THESE STORMS WILL BE SEVERE...WITH HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS EXPECTED. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ALONG AND NORTH OF M-32 CORRIDOR IN NORTHERN LOWER MICHIGAN...WHICH COULD RESULT IN FLASH FLOODING. THE MAIN THREAT FOR SEVERE WEATHER SHOULD WIND DOWN AROUND MIDNIGHT. THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS TODAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...EXCLUDING GRAND TRAVERSE BAY. FOR MORE INFORMATION ON RIP CURRENT SAFETY...PLEASE VISIT HTTP://RIPCURRENTS.NOAA.GOV .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER MICHIGAN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPB
In the hours before
Local storm report, Jun 8, 2:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
200 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM MARINE TSTM WIND LELAND 45.02N 85.77W
06/08/2011 M43 MPH LEELANAU MI MESONET
&&
JHLocal storm report, Jun 8, 2:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
201 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL SUTTONS BAY 44.98N 85.65W
06/08/2011 M0.88 INCH LEELANAU MI TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL
&&
EVENT NUMBER APX1100466
JSLLocal storm report, Jun 8, 2:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
202 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM MARINE TSTM WIND 2 NNE LEELANAU STATE PA 45.21N 85.55W
06/08/2011 M42 MPH LEELANAU MI C-MAN STATION
GRAND TRAVERSE LIGHTHOUSE
&&
JHLocal storm report, Jun 8, 2:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
204 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL OLD MISSION 44.97N 85.49W
06/08/2011 M1.00 INCH GRAND TRAVERSE MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100467
BERGERLocal storm report, Jun 8, 2:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
207 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 N KEWADIN 44.98N 85.37W
06/08/2011 E1.50 INCH ANTRIM MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100469
JHLocal storm report, Jun 8, 2:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
208 PM EDT WED JUN 08 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL SUTTONS BAY 44.98N 85.65W
06/08/2011 E0.88 INCH LEELANAU MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100470
BERGERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:03 PM EDT | Special Marine Warning | APX | 114 min | |
| Jun 7, 8:57 PM EDT | Special Marine Warning | APX | 49 min | |
| Jun 8, 1:02 AM EDT | Small Craft Advisory | APX | 22 hr | |
| Jun 8, 5:52 AM EDT | Special Marine Warning | APX | 83 min | |
| Jun 8, 6:44 AM EDT | Gale Warning | APX | 4 hr | |
| Jun 8, 6:44 AM EDT | Small Craft Advisory | APX | 16 hr | |
| Jun 8, 6:48 AM EDT | Special Marine Warning | APX | 87 min | |
| Jun 8, 7:13 AM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 8, 8:12 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 48 min |
| Jun 8, 9:08 AM EDT | Special Marine Warning | APX | 67 min | |
| Jun 8, 9:33 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 27 min |
| Jun 8, 9:34 AM EDT | Special Marine Warning | APX | 86 min | |
| Jun 8, 10:26 AM EDT | Special Marine Warning | APX | 94 min | |
| Jun 8, 11:10 AM EDT | Special Marine Warning | APX | 78 min | |
| Jun 8, 11:39 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 51 min |
| Jun 8, 11:41 AM EDT | Special Marine Warning | APX | 16 min | |
| Jun 8, 12:50 PM EDT | Special Marine Warning | APX | 66 min | |
| Jun 8, 1:16 PM EDT | Special Marine Warning | APX | 43 min | |
| Jun 8, 1:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 8, 1:32 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Leelanau | 43 min |
| Jun 8, 1:35 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau | 40 min |
| Jun 8, 2:23 PM EDT | Special Marine Warning | APX | 55 min | |
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Cheboygan, Montmorency, Otsego, Presque Isle | 65 min |
| Jun 8, 2:42 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 8, 3:42 PM EDT | Special Marine Warning | APX | 83 min | |
| Jun 8, 4:25 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.